Electronic Communications in Probability
- Electron. Commun. Probab.
- Volume 21 (2016), paper no. 2, 10 pp.
A note on non-existence of diffusion limits for serve-the-longest-queue when the buffers are equal in size
We consider the serve-the-longest-queue discipline for a multiclass queue with buffers of equal size, operating under (i) the conventional and (ii) the Halfin-Whitt heavy traffic regimes, and show that while the queue length process’ scaling limits are fully determined by the first and second order data in case (i), they depend on finer properties in case (ii). The proof of the latter relies on the construction of a deterministic arrival pattern.
Electron. Commun. Probab., Volume 21 (2016), paper no. 2, 10 pp.
Received: 16 June 2015
Accepted: 4 January 2016
First available in Project Euclid: 3 February 2016
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Atar, Rami; Saha, Subhamay. A note on non-existence of diffusion limits for serve-the-longest-queue when the buffers are equal in size. Electron. Commun. Probab. 21 (2016), paper no. 2, 10 pp. doi:10.1214/16-ECP4370. https://projecteuclid.org/euclid.ecp/1454514622